Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address Please contact the publisher to request reinstatement.
Case Reports
July 1941


Author Affiliations

From the Departments of Pediatrics and Medicine, University of Rochester School of Medicine and Dentistry, Strong Memorial Hospital and Rochester Municipal Hospital.

Am J Dis Child. 1941;62(1):154-158. doi:10.1001/archpedi.1941.02000130165016

Nodal rhythm is one of the less common disorders of the cardiac mechanism. It may occur as a functional disturbance secondary to altered vagal tone and as such may appear after the administration of digitalis or atropine. It is occasionally encountered in arteriosclerotic heart disease, and a few authors have reported its occurrence in acute rheumatic fever. In 1937 Cutts1 reported 12 cases of interference dissociation, a variety of nodal rhythm, of which 6 were associated with acute rheumatic fever and 1 with tonsillitis. He stated that reports in English on nodal rhythm and interference dissociation have not mentioned rheumatic fever as an important cause. McMillan and Cook2 reported 2 cases of nodal rhythm occurring in the course of rheumatic fever, in 1 of which, however, digitalis had been administered. Bain3 described the case of a patient suffering from rheumatic fever who exhibited auricular fibrillation, reciprocal rhythm,

First Page Preview View Large
First page PDF preview
First page PDF preview